What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 8, 1:44 PM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 8, 1:44 PM EST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Miami FL
244 PM EDT Thu Jun 8 2023
...New LONG TERM...
.SHORT TERM...
(Rest of today through Friday)
Issued at 110 PM EDT Thu Jun 8 2023
Latest analysis shows surface high pressure over the central
Atlantic, and a frontal boundary over the SE states with several
areas of low pressure riding along the front. At the upper levels,
there is low pressure over upper New England and a trough to our
west over the Gulf. With the surface high to our east, the low level
flow will be S/SW today, and plenty of moisture is streaming into
South FL from the SW ahead of the trough in the Gulf. PWAT values
off the 12Z MFL sounding are already 1.9 inches and should remain in
that region today. One weak disturbance is moving through the area
early this afternoon with a round of convection, and then additional
convection is expected to move mainly from west to east later this
afternoon into this evening. While storms will be efficient rain
makers today, the progressive nature of storms will limit the
flooding potential, however some isolated instances will still be
possible over the east coast metro if boundary interactions cause
training of storms over the same area. With DCAPE values once again
around 1000 J/kg today and effective shear of 30-40 kts, a few
strong to borderline severe storms can't be ruled out, with strong
wind gusts the primary threat.
Convection wanes this evening with the loss of daytime heating,
however scattered showers and storms will remain along the coasts
and far southern peninsula. It'll be another warm and muggy evening,
with low temps around 70 near the lake, and mid to upper 70s across
the metro.
On Friday the frontal boundary over the SE states will slowly slide
south towards northern FL and the upper level trough axis over the
Gulf will move closer to the area. A W/SW flow is expected across
the area, albeit a bit weaker than today. Convection will again
favor interior and SW FL earlier in the day and then favor the east
coast metro later in the day. With the weaker flow, an Atlantic
breeze will try to make a push in the afternoon across the metro.
Severe and flooding threat again looks limited, with the best
chances likely occurring along the sea breeze and any boundary
interactions. High temperatures will range from the upper 80s to
lower 90s.
&&
.LONG TERM...
(Friday night through next Wednesday)
Issued at 232 PM EDT Thu Jun 8 2023
Fairly unsettled long term period as strong mid-upper level
troughing will dominate the longwave pattern across the eastern
CONUS. A frontal boundary associated with a strong upper level
cyclone over the Northeast will be stalled across northern Florida
to open the period keeping the Southern Florida under a south-
southwesterly regime through the majority of the weekend as this
boundary lingers and fizzles to the north. With enhanced moisture
transport, PWATs will remain in the 1.6 to 2 inch range which is
above average for this time of year. This will favor scattered
showers and thunderstorms across the interior and eastern
portions of South Florida each afternoon through the weekend. By
the end of the weekend, another upper level cyclone begins to
deepen across the Great Lake States by early Monday morning. This
system will drift east-southeast and will bring another frontal
boundary towards the Florida peninsula keeping the area under
enhanced south- southwesterly flow through the beginning portion
of next week. This should keep above-average PWATs across our area
and support scattered (to perhaps numerous at times) showers and
thunderstorms favored across interior and eastern South Florida.
Towards the end of the long term period, the Bermuda high begins
to strengthen and surface flow will subsequently try to veer more
east to southeasterly by late Wednesday although depending on how
this feature evolves, we may not return to an easterly regime
until later on in the month.
High temperatures will range from the upper 80s to lower 90s each
afternoon with heat indices potentially approaching 100.
&&
.AVIATION...
(18Z TAFS)
Issued at 110 PM EDT Thu Jun 8 2023
Scattered thunderstorms today will result in brief flight
restrictions and erratic winds. Outside of storms, SW winds 10-15
kts relaxing to 10 kts or less overnight. Additional showers and
storms are expected on Friday which may result in additional brief
restrictions.
&&
.MARINE...
Issued at 110 PM EDT Thu Jun 8 2023
Generally benign conditions will be present into the end of the
week. However, there will continue to be daily chances of scattered
showers and thunderstorms, which could result in locally chaotic
seas and gusty winds at times. Outside of convection, seas in the
Atlantic generally 3 ft or less and 2 ft or less in the Gulf through
Friday.
&&
.BEACHES...
Issued at 110 PM EDT Thu Jun 8 2023
There is a moderate risk of rip currents today for the Palm Beaches
due to a slight NE swell. The swell dissipates later today, and with
predominately off-shore flow through the end of the week, the rip
risk will decrease.
High tides the next two evenings will remain elevated however are
expected to crest below minor flood stage along the coasts. Tide
levels will continue to decrease this weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 76 91 75 89 / 50 70 20 40
West Kendall 74 91 73 92 / 50 70 20 40
Opa-Locka 75 90 74 91 / 50 70 20 40
Homestead 74 89 73 89 / 60 70 20 40
Fort Lauderdale 75 89 74 89 / 50 70 20 40
N Ft Lauderdale 76 89 74 89 / 40 70 20 40
Pembroke Pines 75 90 74 91 / 40 70 20 40
West Palm Beach 73 89 73 89 / 20 70 20 50
Boca Raton 75 89 73 91 / 40 70 20 40
Naples 77 89 76 89 / 50 60 10 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
SHORT TERM...CMF
LONG TERM....Rizzuto
AVIATION...CMF
Hazardous weather outlook, Jun 8, 6:56 AM EST, 8 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
756 AM EDT Thu Jun 8 2023
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
091200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
756 AM EDT Thu Jun 8 2023
...Numerous Thunderstorms Expected over South Florida Today...
...Moderate Risk of Rip Currents Palm Beach County Beaches...
This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.
.DAY ONE...Today and tonight.
Thunderstorms: Scattered thunderstorms to numerous are possible
today, which will bring threats of gusty winds, frequent lightning,
and heavy rainfall and localized flooding.
Waterspouts: A few waterspouts are possible today over the local
waters.
Rip Currents: There will be a moderate risk of rip currents over the
beaches of Palm Beach County.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Scattered to numerous showers and thunderstorms remain possible each
day through early next week.
Peak heat indices will likely exceed 100 degrees early next week
with localized values approaching 105 degrees.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Jun 8, 12:14 PM EST, 3 hours 1 minute before
Special Weather Statement
National Weather Service Miami FL
114 PM EDT Thu Jun 8 2023
FLZ072-172-081745-
Coastal Broward County FL-Metro Broward County FL-
114 PM EDT Thu Jun 8 2023
...A strong thunderstorm will impact portions of southern Broward
County through 145 PM EDT...
At 114 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over St. George, or near Plantation, moving
northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Lauderdale, Hollywood, Pompano Beach, Davie, Plantation,
Sunrise, Deerfield Beach, Tamarac, Margate, Lighthouse Point,
Lauderdale-By-The-Sea, Lauderhill, Coconut Creek, Oakland Park, North
Lauderdale, Lauderdale Lakes, Dania Beach, Cooper City, Wilton Manors
and Hillsboro Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2601 8023 2615 8032 2631 8007 2603 8011
TIME...MOT...LOC 1714Z 241DEG 21KT 2612 8020
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ATVLocal storm report, Jun 8, 12:26 PM EST, 2 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
126 PM EDT Thu Jun 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM Tstm Wnd Gst 2 NE Dania Beach 26.09N 80.12W
06/08/2023 M40 MPH Broward FL Mesonet
A 35 kt or 40 mph gust was recorded at Port
Everglades.
&&
FisherSpecial weather statement, Jun 8, 12:32 PM EST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Miami FL
132 PM EDT Thu Jun 8 2023
FLZ071>074-081800-
Inland Broward County FL-Metropolitan Miami Dade FL-
Metro Broward County FL-Inland Miami-Dade County FL-
132 PM EDT Thu Jun 8 2023
...Strong thunderstorms will impact portions of northern Miami-Dade
and southern Broward Counties through 200 PM EDT...
At 132 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from Miramar to near
Intersection Krome And U.S. 27 to 7 miles northeast of Shark Valley
Obs Tower. Movement was east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hialeah, Pembroke Pines, Miramar, Davie, Plantation, Miami Gardens,
Weston, Doral, Miami Lakes, Cooper City, Hialeah Gardens, Opa-Locka,
Miami Springs, Sweetwater, Medley, Royal Palm Ranches, Palm Springs
North, Sunshine Acres, Country Club and Pennsuco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2594 8020 2582 8032 2564 8051 2568 8073
2601 8051 2612 8030
TIME...MOT...LOC 1732Z 250DEG 14KT 2598 8034 2591 8051 2571 8067
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ATVSpecial weather statement, Jun 8, 12:58 PM EST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Miami FL
158 PM EDT Thu Jun 8 2023
FLZ071>074-172-173-081830-
Inland Broward County FL-Coastal Broward County FL-
Metropolitan Miami Dade FL-Metro Broward County FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
158 PM EDT Thu Jun 8 2023
...Strong thunderstorms will impact portions of northern Miami-Dade
and southern Broward Counties through 230 PM EDT...
At 158 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from West Park to Miramar
to near Pennsuco. Movement was northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
Plantation, Miami Gardens, Hallandale, North Miami, Doral, North
Miami Beach, Dania Beach, Miami Lakes, Cooper City, Hialeah Gardens,
Opa-Locka, West Park, Miami Springs and Miami Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2588 8017 2584 8024 2579 8030 2580 8057
2612 8029 2612 8013
TIME...MOT...LOC 1758Z 232DEG 27KT 2599 8021 2597 8036 2587 8045
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ATVSpecial weather statement, Jun 8, 1:03 PM EST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Miami FL
203 PM EDT Thu Jun 8 2023
FLZ072-172-173-081830-
Coastal Broward County FL-Metro Broward County FL-
Coastal Miami Dade County FL-
203 PM EDT Thu Jun 8 2023
...A strong thunderstorm will impact portions of through 230 PM
EDT...
At 203 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over North Miami, or over Surfside, moving east
at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hollywood, Miami Beach, Surfside, Hallandale, North Miami, North
Miami Beach, Aventura, Dania Beach, Sunny Isles Beach, Miami Shores,
Ojus, Golden Glades, Bay Harbor Islands, Biscayne Park, Bal Harbour,
Golden Beach, Fiu North Campus and Hollywood Downtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2587 8018 2606 8014 2606 8011 2585 8012
TIME...MOT...LOC 1803Z 256DEG 12KT 2591 8014
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ARSpecial weather statement, Jun 8, 3:05 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Miami FL
405 PM EDT Thu Jun 8 2023
FLZ072>074-172-173-082030-
Coastal Broward County FL-Metropolitan Miami Dade FL-
Metro Broward County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
405 PM EDT Thu Jun 8 2023
...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 430 PM EDT...
At 405 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Medley, or near Hialeah, moving northeast
at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar,
Davie, Miami Beach, Surfside, Hallandale, Miami Gardens, North Miami,
Doral, North Miami Beach, Aventura, Dania Beach, Miami Lakes, Hialeah
Gardens, Sunny Isles Beach and Opa-Locka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2574 8043 2588 8048 2611 8013 2582 8012
TIME...MOT...LOC 2005Z 242DEG 24KT 2586 8035
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ATV